Alert archive / California / Wind Advisories in 2007

Wind Advisory 89, NWS Los Angeles, CA

March 22, 2007

NWS Los Angeles, CA issued this wind advisory at Mar 22, 2007, 1:46 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2007, 1:46 AM PDT (08:46 UTC)
Expired
Mar 22, 2007, 2:00 PM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 220846
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
146 AM PDT THU MAR 22 2007

...WIND ADVISORIES ISSUED FOR SOUTHERN SANTA BARBARA COUNTY...

.GUSTY NORTH WINDS HAVE DEVELOPED ACROSS SOUTHERN SANTA BARBARA
COUNTY THIS MORNING WITH THE AUTOMATED SENSOR AT MONTECITO
REPORTING SUSTAINED WINDS AROUND 35 MPH WITH GUSTS TO AROUND 55
MPH. THESE GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EARLY
MORNING HOURS...THEN ARE EXPECTED TO DIMINISH AROUND 900 AM PDT.

CAZ039-221600-
/O.NEW.KLOX.WI.Y.0089.070322T0846Z-070322T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
146 AM PDT THU MAR 22 2007

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

AREAS OF NORTH WINDS 25 TO 35 MPH THROUGH AND BELOW PASSES AND
CANYONS WITH LOCAL GUSTS TO 55 MPH. THE WINDS WILL AFFECT EARLY
MORNING COMMUTERS ON THE 101 AND 192 NEAR THE MONTECITO AREA.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-221600-
/O.NEW.KLOX.WI.Y.0089.070322T0846Z-070322T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
146 AM PDT THU MAR 22 2007

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

AREAS OF NORTH WINDS 30 TO 40 MPH THROUGH AND BELOW PASSES AND
CANYONS WITH LOCAL GUSTS TO 55 MPH. THE WINDS WILL AFFECT EARLY
MORNING COMMUTERS ON THE 101 AND 192 NEAR THE MONTECITO AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RAT/HALL
3 follow-up statements
000 
WWUS76 KLOX 221403
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
703 AM PDT THU MAR 22 2007

...WIND ADVISORIES ARE IN EFFECT FOR POTIONS OF SOUTHERN 
CALIFORNIA...

.GUSTY NORTH WINDS CONTINUED EARLY THIS MORNING ACROSS SOUTHERN
SANTA BARBARA COUNTY THIS MORNING...AND WIND ADVISORIES REMAIN IN
EFFECT THERE. GUSTY WINDS HAVE ALSO DEVELOPED ACROSS THE MOUNTAINS
OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA
RANGE. WINDS ARE EXPECTED TO BEGIN TO DIMINISH BY MID MORNING
ACROSS SANTA BARBARA COUNTY...AND DURING THE EARLY AFTERNOON HOURS
ACROSS VENTURA AND LOS ANGELES COUNTY.

CAZ046-053-054-222015-
/O.EXB.KLOX.WI.Y.0089.000000T0000Z-070322T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
703 AM PDT THU MAR 22 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

AREAS OF NORTHWEST TO WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH
WILL AFFECT THE MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES...INCLUDING THE SANTA MONICA RANGE THROUGH EARLY
AFTERNOON. THE STRONGEST WINDS WILL OCCUR NEAR THE INTERSTATE 5
CORRIDOR AND THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA
MONICA RANGE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-221600-
/O.CON.KLOX.WI.Y.0089.000000T0000Z-070322T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
703 AM PDT THU MAR 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

AREAS OF NORTH WINDS 25 TO 35 MPH THROUGH AND BELOW PASSES AND
CANYONS WITH LOCAL GUSTS TO 55 MPH. THE WINDS WILL AFFECT EARLY
MORNING COMMUTERS...ESPECIALLY NEAR THE MONTECITO AREA.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-221600-
/O.CON.KLOX.WI.Y.0089.000000T0000Z-070322T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
703 AM PDT THU MAR 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

AREAS OF NORTH WINDS 30 TO 40 MPH THROUGH AND BELOW PASSES AND
CANYONS WITH LOCAL GUSTS TO 55 MPH. THE WINDS WILL AFFECT EARLY
MORNING COMMUTERS...ESPECIALLY NEAR THE MONTECITO AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


BRUNO
000 
WWUS76 KLOX 221602
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
902 AM PDT THU MAR 22 2007

...WIND ADVISORIES REMAIN IN EFFECT FOR THE MOUNTAINS OF VENTURA
AND LOS ANGELES COUNTIES...

.NORTH WINDS HAVE DIMINISHED ACROSS SANTA BARBARA COUNTY THIS
MORNING...HOWEVER GUSTY NORTHEAST WINDS CONTINUE ACROSS THE
MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. WINDS THERE WILL
CONTINUE THROUGH EARLY AFTERNOON THEN DIMINISH BY THIS EVENING.

CAZ039-221715-
/O.EXP.KLOX.WI.Y.0089.000000T0000Z-070322T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
902 AM PDT THU MAR 22 2007

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 

NORTHERLY WINDS BELOW PASSES AND CANYONS HAVE DECREASED TO BELOW
30 MPH.

$$

CAZ052-221715-
/O.EXP.KLOX.WI.Y.0089.000000T0000Z-070322T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
902 AM PDT THU MAR 22 2007

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 

NORTHERLY WINDS THROUGH AND BELOW PASSES AND CANYONS HAVE
DECREASED TO BELOW 30 MPH.

$$

CAZ046-053-054-222100-
/O.CON.KLOX.WI.Y.0089.000000T0000Z-070322T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
902 AM PDT THU MAR 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

AREAS OF NORTHWEST TO WINDS OF 30 TO 40 MPH WITH ISOLATED GUSTS
TO 55 MPH WILL AFFECT THE MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES...INCLUDING THE SANTA MONICA RANGE THROUGH EARLY
AFTERNOON. THE STRONGEST WINDS WILL OCCUR NEAR THE INTERSTATE 5
CORRIDOR AND THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA
MONICA RANGE.

$$

WOFFORD
000 
WWUS76 KLOX 222111
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
211 PM PDT THU MAR 22 2007


CAZ046-053-054-222215-
/O.EXP.KLOX.WI.Y.0089.000000T0000Z-070322T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
211 PM PDT THU MAR 22 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHEAST WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS IN MOST
AREAS. HOWEVER...ISOLATED WIND GUSTS UP TO 40 MPH ARE POSSIBLE
THROUGH THE EVENING.

$$

WOFFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 9:50 PM PDT, 3 hours 56 minutes earlier.

Area forecast discussion, Mar 21, 9:50 PM PDT, 3 hours 56 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
950 PM PDT WED MAR 21 2007

.SHORT TERM (TONIGHT-SAT)...CIRCULATION AROUND UPPER LOW CENTERED
OFF CENTRAL BAJA WAS BRINGING INTO THE DISTRICT A FEW SHOWERS FROM
THE E THIS EVENING. A FEW MORE WERE NOTED OVER THE SBD COUNTY
DESERTS WITH A SLIGHT CHANCE OF SHOWERS EXPECTED FOR L.A. COUNTY THE
REST OF THE EVENING AND PERHAPS INTO THE EARLY MORNING HOURS.
OTHERWISE...CLEAR TO PARTLY CLOUDY SKIES AS A WHOLE LATE THIS
EVENING WILL CONTINUE OVERNIGHT ACROSS THE FORECAST AREA. OFFSHORE
FLOW IS EXPECTED TO INCREASE OVERNIGHT AS WELL...WITH SOME GUSTY NE
CANYON WINDS EXPECTED BY MORNING OVER PORTIONS OF VTU AND L.A.
COUNTIES. WINDS SHOULD REMAIN GENERALLY BELOW ADVISORY LEVELS AND
SHOULD BE STRONGEST IN THE MOUNTAINS.

UPPER LOW IS EXPECTED TO MOVE INTO CENTRAL BAJA ON THU THEN MOVE
VERY SLOWLY E THRU FRI BEFORE MOVING NE INTO NEW MEX FOR SAT. AN
UPPER RIDGE WILL BUILD INTO NORTHERN CA THU THRU FRI THEN MOVE
FURTHER S TO CENTRAL CA SAT. A BROAD E-NE FLOW ALOFT WILL PERSIST
OVER THE DISTRICT THU THEN TURN MORE NE FRI. AT LOWER LEVELS IT
LOOKS LIKE SOME OFFSHORE FLOW WILL PERSIST MAINLY NIGHT AND MORNING
HOURS THRU FRI...WITH THE GUSTIEST CANYON WINDS EXPECTED THU
MORNING. THE FLOW SHOULD BE RATHER WEAK FRI NIGHT AND SAT MORNING...
WITH INCREASING ONSHORE FLOW SAT AFTERNOON. DRY WEATHER WITH
GENERALLY CLEAR SKIES ARE EXPECTED THRU SAT ALTHO THE WRF IS HINTING
AT PERHAPS THE RETURN TO SOME MARINE LAYER CLOUDS WITH A WEAK EDDY
ALONG THE L.A. COAST FRI NITE INTO SAT MORNING. TEMPS ACROSS MUCH OF
THE REGION WILL BE NEAR NORMAL ON THU THEN WARM TO SEVERAL DEGREES
ABOVE NORMAL IN MANY AREAS FRI BEFORE COOLING BACK TO SLIGHTLY ABOVE
NORMAL SAT. IT LOOKS HI TEMPS OVER PORTIONS OF SLO/SBA COUNTIES AWAY
FROM THE COAST WILL BE GENERALLY ABOVE NORMAL DURING THE PERIOD.

...FROM PREVIOUS DISCUSSION...

.LONG TERM (SUN-WED)...FOR THE EXTENDED PERIOD...THE GFS MODEL IS
STARTING TO BACK OFF ON THE RAIN CHANCES FOR EARLY NEXT
WEEK...KEEPING THE TROUGH FURTHER NORTH AND VERY PROGRESSIVE. WILL
LEAVE A SLIGHT CHANCE OF RAIN IN THE FORECAST ALONG WITH CLOUDS AND
COOLER TEMPERATURES...ALTHOUGH IF THE CURRENT TREND IN THE MODELS
CONTINUES IT MAY BE NECESSARY TO REMOVE POPS AT SOME POINT.

&&

.AVIATION...22/0445Z...SKIES WERE GENERALLY CLEAR AT AIRFIELDS N OF
PT CONCEPTION AND WILL CONTINUE VFR THRU THU. ELSEWHERE VFR
CONDITIONS WILL CONTINUE WITH A FEW CLOUDS TONIGHT...AND THE VFR
CONDITIONS SHOULD PERSIST THRU THU. WEAK E WINDS LESS THAN 10 KT
WILL BE POSSIBLE LATER TONIGHT INTO THU MORNING FOR KLAX.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...SIRARD/SWEET
AVIATION...SIRARD

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.